1. Welcome to Autism Forums, a friendly forum to discuss Aspergers Syndrome, Autism, High Functioning Autism and related conditions.

    Your voice is missing! You will need to register to get access to the following site features:
    • Reply to discussions and create your own threads.
    • Our modern chat room. No add-ons or extensions required, just login and start chatting!
    • Private Member only forums for more serious discussions that you may wish to not have guests or search engines access to.
    • Your very own blog. Write about anything you like on your own individual blog.

    We hope to see you as a part of our community soon! Please also check us out @ https://www.twitter.com/aspiescentral

Stopping meds due to side effects, living with effects of long term meds

  1. I have been off medications since February this year. I was prescribed Seroquel for a BPD dx and Topamax for seizures (I've been misdxed as BPD) I was on Seroquel for around 5 years and it was not helping anymore. I wanted to come off of it for a long time. I have been taking Topamax for over 15 years.

    I started looking into the side effect of Topamax when I found out the side effects of Seroquel. I was floored and so mad that no one told me about the side effects of either med. A lot of the problems with mood, emotional dysregulation and suicidal ideation were a rare Topamax side effect.I've been treated with different meds for years over a side effect. I'm still pissed.

    I came off all my meds. I have the odd aura and seizure, but its nothing I can't live with. I'd much rather have an occasional seizure than be suffering from these side effects all my life. My mood has been low since I stopped the meds, but I'm trying to trust my system to regulate itself. I treat my symptoms with marijuana, no unacceptable side effects.

    I now have neuropathic pain from taking Seroquel, it makes sleeping a lot harder than usual, an I always have trouble with sleep.

    I'm at a point where I have a severe distrust of docs and the medical field. These things happened to me because I was not in a position to give informed consent and I was not given the information to make an informed decision. I now do whatever I can on my own, even if it means I'm uncomfortable.

Comments

To make a comment simply sign up and become a member!